Hail, Maries
- When
- April 18, 9:08 PM CST
- Where
- Maries County, Belle
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.283, -91.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 18, 8:51 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 PM CDT TUE APR 18 2006 .UPDATE...MESOSCALE DISCUSSION... THUNDERSTORMS HAVE STRUGGLED TO FIRE AHEAD OF THE SFC BOUNDARY ACROSS THE CWFA THIS EVENING. THE ACTIVITY IN OUR NECK OF THE UNIVERSE HAS BEEN CONFINED TO AREAS AROUND THE LAKE OF THE OZARKS. THE MOST VIGOROUS CONVECTION HAS BEEN JUST TO THE NORTH OF THIS AREA AND WILL CONTINUE TO QUICKLY SPREAD TO THE EAST. HAVE BEEN TRACKING THE COLD FRONT USING REGIONAL 88D IMAGERY AND IT IS MAKING STEADY PROGRESS INTO THE EASTERN OZARKS. THUNDERSTORMS WILL CONTINUE TO FLIRT WITH OUR FAR NE ZONES...PARTICULARLY MARIES AND PHELPS COUNTIES. GIVEN THE SPEED OF THE COLD FRONT AND THE SPEED OF CONVECTION...THE RISK FOR SEVERE WEATHER WILL QUICKLY DIMINISH AFTER 11 PM. GAGAN && .DISCUSSION... AFTERNOON WATER VAPOR IMAGERY INDICATES THE NEGATIVELY TILTED UPPER LEVEL TROUGH IS EJECTING OUT ACROSS THE NORTH CENTRAL PLAINS...WITH THE CENTER OF THE SYSTEM LOCATED OVER WESTERN NEBRASKA. VISIBLE SATELLITE SHOWS A LACK OF ANY CLOUD DEVELOPMENT OVER THE OZARKS THIS AFTERNOON. 18Z RAOB INDICATED A STRONG CAPPING INVERSION BETWEEN 900 AND 850MB...WITH VERY DRY AIR FROM NEAR 850MB UP THROUGH THE ATMOSPHERIC COLUMN. REGIONAL OBS SHOW THAT THE COLD FRONT HAS CAUGHT UP WITH THE DRYLINE ACROSS EASTERN KANSAS. JUST AHEAD OF THE DRYLINE...IN FAR WESTERN AND SOUTHWESTERN MISSOURI...SOUTHWESTERLY WINDS HAVE BROUGHT TEMPERATURES INTO THE LOWER 90S AND DEWPOINTS IN THE UPPER 50S/LOWER 60S. SHORT TERM (TONIGHT THROUGH THURS NIGHT)... STILL LOOKING FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING ACROSS THE EASTERN OZARKS. AT MID AFTERNOON...THE CAP IS HINDERING EVEN CUMULUS DEVELOPMENT. TEMPERATURES ACROSS FAR WESTERN/SOUTHWESTERN MISSOURI HAVE SOARED INTO THE 90S...BUT MOISTURE HAS NOT INCREASED AS RAPIDLY. AS A RESULT...A LARGE DEWPOINT DEPRESSION EXISTS OVER WESTERN MISSOURI AND THE COLD FRONT/DRYLINE WILL SOON ENCROACH ON THIS AREA. THEREFORE...THE SEVERE WEATHER THREAT WILL BE CONCENTRATED EAST OF HIGHWAY 65...PRIMARILY FROM LAKE OF THE OZARKS TO WEST PLAINS. THUNDERSTORM DEVELOPMENT IS STILL HIGHLY DEPENDENT ON THE CAP BREAKING...BUT WHEN IT DOES...RAPID INTENSIFICATION IS POSSIBLE. A LARGE AMOUNT OF CAPE EXISTS ON THE LOCAL SOUNDING ABOVE THE CAP...WITHIN THE HAIL GROWTH ZONE. CERTAINLY LARGE HAIL UP TO THE SIZE OF BASEBALLS IS POSSIBLE ALONG WITH DAMAGING WINDS. DUE TO THE EXPECTED INTENSIFICATION OF THE THUNDERSTORMS...THE POSSIBILITY OF A TORNADO CANNOT BE RULED OUT...BUT THIS THREAT WILL BE GREATEST ACROSS THE EASTERN PORTIONS OF THE OZARKS THIS EVENING AS FALLING TEMPERATURES DECREASE THE DEWPOINT DEPRESSION. SURFACE LOW PRESSURE WILL PROGRESS OFF TO THE EAST TAKING THE SEVERE WEATHER AND PRECIPITATION CHANCES WITH IT. TONIGHT...SURFACE HIGH PRESSURE WILL BUILD IN ACROSS OK/KS/MO. CONDITIONS LOOK TRANQUIL THROUGH THURSDAY NIGHT...WITH QUASI-ZONAL MID LEVEL FLOW ACROSS THE OZARKS AND DRY AIR BEING PULLED AROUND THE SOUTHERN PERIPHERY OF THE UPPER LEVEL LOW. THIS UPPER LEVEL SYSTEM WILL ALSO BE RESPONSIBLE FOR BRINGING COOLER 850MB TEMPERATURES INTO THE AREA. THE LACK OF STRONG WARM AIR ADVECTION WILL CALL FOR AN END TO THE 90 DEGREE WEATHER AFTER TODAY. THE OZARKS WILL SEE HIGH TEMPERATURES ON WEDNESDAY AND THURSDAY IN THE 70S. LONG TERM (FRIDAY THROUGH TUESDAY)... WRAPPED UP LOW PRESSURE SYSTEM WILL SLOWLY MIGRATE ACROSS THE WESTERN GREAT LAKES REGION THROUGH THE EARLY PART OF NEXT WEEKEND. AN IMPULSE ASSOCIATED WITH A TROUGH NOW CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST /AS PER WV IMAGERY/ IS PROGGED TO SLIDE SOUTH OF THE OZARKS ON SATURDAY. BY SUNDAY INTO MONDAY...NCEP ENSEMBLES ILLUSTRATE THE MODEL DISAGREEMENT DURING THIS PERIOD. YET...MODELS DO AGREE ON UPPER LEVEL RIDGING TAKING PLACE OVER THE CENTRAL PLAINS IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM IN THE INTERMOUNTAIN WEST. THE OZARKS ARE PLACED IN NORTHWESTERLY FLOW ALOFT...DRIVING ANY LEADING SHORTWAVES ALONG THE RIDGE AND INTO OUR AREA. ON MONDAY...MOISTURE IS PROGGED TO POOL ALONG THE ARKANSAS/MISSOURI BORDER. SURFACE HIGH PRESSURE WILL BEGIN TO SLIDE OFF TO THE EAST AS LOW PRESSURE NOSES INTO OUR WESTERN ZONES. THE GFS PROGS A VORT MAX TO SKIRT OUR SOUTHERN COUNTIES AND TOUCHES OFF PRECIP. ATTM IT IS TOO EARLY TO DETERMINE THE PLACEMENT AND TIMING ON ANY LEADING SHORTWAVES AFFECTING THE OZARKS. HOWEVER...IT DID NOT SEEM UNREASONABLE TO PLACE SLIGHT CHANCE POPS /20 AND UNDER/ IN THE GRIDS FOR MONDAY AFTERNOON INTO MONDAY NIGHT...ESPECIALLY AS THE 12Z GFS RUN IS PERSISTENT AND SLIGHTLY MORE INTENSE WITH THE VORT MAX AS COMPARED TO THE 00Z RUN. TEMPERATURES NEXT WEEKEND AND INTO THE EARLY PART OF NEXT WEEK WILL RETURN TO MORE SPRING-LIKE READINGS. THE LACK OF STRONG SOUTHWESTERLY FLOW THROUGHOUT THE PERIOD...AS WELL AS THE UPPER LEVEL RIDGE AXIS SETTING UP TO OUR WEST...WILL KEEP THE UPPER 80 AND 90 DEGREE READINGS AT BAY. SCHULTZ && .AVIATION... FOR THE 00Z TAFS...THE PREFRONTAL TROUGH/DRYLINE HAVE MADE IT THROUGH BOTH JLN AND SGF. THE COLD FRONT IS NOT FAR BEHIND AS WELL...AT OR JUST EAST OF JLN. WITH CONVECTIVE INITIATION RELIANT ON ENHANCED CONVERGENCE WITH THE COLD FRONT MERGING WITH THE PREFRONTAL TROUGH...JLN AND SGF WILL BE VOID OF TS AND VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. THE EASTERN OZARKS WILL BE THE REGION WHERE STRONG TO SEVERE TS WILL ERUPT THIS EVENING...QUICKLY MOVING OUT OF THE AREA BY MIDNIGHT. THE ONLY SENSIBLE WX OF NOTE FOR JLN AND SGF WILL BE WINDS SHIFTING FROM THE WSW TO NW DURING THE COURSE OF THE EVENING...PERSISTING FROM THE NW FOR THE REMAINDER OF THE TAF PERIOD. GAGAN && .FIRE WEATHER... TEMPERATURES HAVE SOARED TO AROUND 90 DEGREES IN SOUTHEAST KANSAS AND FAR WESTERN MISSOURI EARLY THIS AFTERNOON WITH RH VALUES IN THE LOW 30S. SOUTH TO SOUTHWEST WINDS ARE GUSTING TO 20 TO 25 MPH. FIRE WEATHER HAZARDS WILL BE HEIGHTENED THIS AFTERNOON BUT CONDITIONS SHOULD REMAIN BELOW RED FLAG CRITERIA. SURFACE WINDS WILL SHIFT FROM THE SOUTH/SOUTHWEST TO THE WEST/NORTHWEST AS THE COLD FRONT MOVES THROUGH LATER THIS AFTERNOON/EVENING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 PM CDT TUE APR 18 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 821 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: A FEW THUNDERSTORMS CONTAINING LARGE HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND THE POSSIBILITY OF A TORNADO. AREAS AFFECTED AND TIMING: A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THIS EVENING. LOCATIONS MOST LIKELY AFFECTED WILL BE NORTH AND EAST OF A LINE FROM ELDON...TO LEBANON...TO WINONA. THE RISK OF THUNDERSTORMS WILL DIMINISH BY MIDNIGHT. DISCUSSION: A COLD FRONT CONTINUES TO MOVE EAST INTO CENTRAL MISSOURI. A WARM...MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THIS FRONT...AND SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THIS FEATURE. A FEW STORMS COULD BE SEVERE WITH THE PRIMARY SEVERE WEATHER RISKS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. AT THIS TIME...THE SEVERE WEATHER POTENTIAL IS FOCUSED IN AREAS ALONG AND NORTH OF A LINE FROM ELDON...TO LEBANON...TO WINONA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS UNTIL 11 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 946 PM CDT TUE APR 18 2006 MOZ058-190315- MARIES- 946 PM CDT TUE APR 18 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEAST MARIES COUNTY UNTIL 1015 PM CDT... AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREEBURG...OR 13 MILES SOUTH OF LINN...AND MOVING EAST AT 35 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
The St Louis radar (KLSX), 101 km away, was scanning. The volume nearest the first event began at 03:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504555.